Alert archive / Maine / Beach Hazards Statements in 2020
Beach Hazards Statement 22, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Aug 8, 2020, 6:13 PM EDT for Hancock County, Washington County, Maine. It took effect at Aug 9, 2020, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2020, 6:13 PM EDT (22:13 UTC)
- In effect from
- Aug 9, 2020, 8:00 AM EDT
- Expired
- Aug 9, 2020, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
290 WHUS41 KCAR 082213 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 613 PM EDT Sat Aug 8 2020 MEZ029-030-091015- /O.EXP.KCAR.BH.S.0021.000000T0000Z-200808T2200Z/ /O.NEW.KCAR.BH.S.0022.200809T1200Z-200810T0000Z/ Coastal Hancock-Coastal Washington- 613 PM EDT Sat Aug 8 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... * WHAT...The warm air temperatures in the lower 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
3 follow-up statements
184 WHUS41 KCAR 090730 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 330 AM EDT Sun Aug 9 2020 MEZ029-030-092000- /O.CON.KCAR.BH.S.0022.200809T1200Z-200810T0000Z/ Coastal Hancock-Coastal Washington- 330 AM EDT Sun Aug 9 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...The warm air temperatures in the lower 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From Sunday morning through Sunday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
900 WHUS41 KCAR 091311 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 911 AM EDT Sun Aug 9 2020 MEZ029-030-100000- /O.CON.KCAR.BH.S.0022.000000T0000Z-200810T0000Z/ Coastal Hancock-Coastal Washington- 911 AM EDT Sun Aug 9 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...The warm air temperatures in the lower 80s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 50s. * WHERE...Coastal Washington and Coastal Hancock Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
395 WHUS41 KCAR 092357 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 757 PM EDT Sun Aug 9 2020 MEZ029-030-100100- /O.EXP.KCAR.BH.S.0022.000000T0000Z-200810T0000Z/ Coastal Hancock-Coastal Washington- 757 PM EDT Sun Aug 9 2020 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... The beach hazard warning swimmers and recreational boaters about the risks of being exposed to cold water temps without cold water protective suits is about to expire. $$ VJN
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 8, 3:26 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 8, 3:26 PM EDT, 2 hours 47 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
326 PM EDT Sat Aug 8 2020
.SYNOPSIS...
High pressure will remain across the area this weekend. An upper
level disturbance will cross the region Monday. A cold front
will begin to cross the region later Tuesday, then slowly move
toward the Gulf of Maine by Thursday.
&&
.NEAR TERM /THROUGH SUNDAY/...
Latest radar ref imagery conts to show isold shwrs/tstms
transiting the the nrn St John vly and this activity should cont
til erly eve as a weak upper trof moves E from Ern QB mainly N
of the FA toward the Gaspe Peninsula and sfc htg wanes with a
setting sun. Other shwrs ovr wrn Downeast areas should dissipate
even sooner as a s/wv moves ESE across the Gulf of ME.
Otherwise, Skies will be fair tngt under a weak ridge of sfc hi
pres with ovrngt lows some 3 to 7 deg F warmer than last ngt.
With slowly increasing dwpts after sunset, we cannot rule out
patchy vly fog well aft mdngt lasting into erly morn hrs.
Latest 12z dtmnstc models cont to be in good agreement with the
s/wv movg ESE from NE Ont weakening as it moves into and
crosses just SW of the FA later Sun aftn into Sun ngt, so we
cont with isold shwrs/tstms PoPs later aftn and erly eve across
Wrn and inland Srn areas with a small area of sct shwrs/tstms
ovr SW Piscataquis and Penobscot counties. Went with low cnvctv
rnfl amts based on PoP distribution for the Sun 18-24z tm frame.
Hi temps Sun aftn will likely be warmest across the NE which
will likely have the most sunshine.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
In general, the trend will be for increasing heat and humidity
through the period. Surface high pressure dominates through the
period, but a weak upper trough slowly crossing the area Sunday
night into Monday brings a slight chance of showers or
thunderstorms. Instability looks unimpressive and timing is a
bit off with the upper trough crossing Sunday night rather than
during peak daytime heating on Monday. Current SBCAPE
projections look best towards southern Penobscot for Monday
afternoon. Coastal fog and low clouds will creep inland each
day and have maintained lower temps towards the coast with the
onshore flow persisting during the period. On Tuesday, an upper
trough will approach from Quebec and upper level lapse rates
look unusually robust. Accompanied by dew points hitting the
upper 60s and highs in the upper 80s, SBCAPE could hit some
values not often seen in northern Maine. Lacking is shear...and
would prefer a bit more moisture. A pre-frontal trough is the
only plausible trigger and that would be for the northern and
western zones only. The surface cold front is expected to stay
well west through Tuesday.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The cold front will slowly creep southward across the forecast
area Tuesday night into Wednesday night. Tuesday night looks
very warm and humid with lows in the upper 60s. Coastal fog and
stratus will cover much of the Downeast region. The best
instability on Wednesday will shift to the southern half of the
forecast area...although SBCAPE doesn't look quite as strong as
Tuesday and shear remains uninspiring. Will maintain mention of
thunderstorms Wednesday afternoon. Expect the front to slowly sag
into the Gulf of Maine Wednesday night. Another round of coastal
fog and stratus will likely occur. While there's not much cold
air advection behind the initial cold front, a stronger upper
trough will eventually catch up to the stalled front Wednesday
night into Thursday. It will reinvigorate the front, but am
expecting the front to be offshore by that point. Otherwise,
cooler and drier air will gradually advect into the area
Thursday into Saturday. Temperatures will finally trend closer
to normal readings by Saturday. Can't rule out a shower with the
upper trough passage Friday, but there may not be much moisture
available and will not introduce PoPs at this time.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: VFR all TAF sites xcpt very brief MVFR clgs/vsbys in
any shwr/tstm late this aftn mainly at KFVE across the far N and
possible MVFR/IFR vsbys very late ngt/erly morn in patchy vly
fog. Lgt winds.
SHORT TERM: Sunday night...Primarily VFR for all sites with the
exception of BHB receiving IFR coastal fog and low clouds
Sunday night.
Monday...Afternoon thunderstorms possible for BGR.
Monday night...Coastal fog and low clouds possible at BGR and
BHB.
Tuesday...Chance of afternoon thunderstorms north of GNR and
HUL.
Tuesday night...Coastal fog and low clouds possible at BGR and
BHB.
Wednesday...Chance of afternoon thunderstorms south of HUL and
GNR.
Wednesday night...Coastal fog and low clouds possible at BGR
and BHB.
Thursday...VFR.
&&
.MARINE...
NEAR TERM: No hdlns anticipated. Went with about 85 to 90
percent of blended wv guidance for fcst wv hts resulting in
overall sig wv hts of arnd a foot for inner bay/harbor waters
and around 2 ft for our outer MZ waters. Spectral wv groups
will include about equal contributions from a shorter 7 sec
Nwrd propagating group and an open Atlc background 11 sec NW
propagating swell group.
SHORT TERM: Fog is the primary threat with each night Sunday
night into Wednesday night. The fog threat is greater Monday
night into Wednesday night. Expect the fog to retreat from the
coastline each morning. Winds were adjusted down for the high
stability.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 6 PM EDT this evening for MEZ029-
030.
MARINE...None.
&&
Near Term...VJN
Short Term...MCW
Long Term...MCW
Aviation...VJN/MCW
Marine...VJN/MCWHazardous weather outlook, Aug 8, 3:22 AM EDT, 14 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 322 AM EDT Sat Aug 8 2020 MEZ001>006-010-011-015>017-031-032-090730- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Southern Piscataquis- Northern Washington- 322 AM EDT Sat Aug 8 2020 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-090730- Coastal Hancock-Coastal Washington- 322 AM EDT Sat Aug 8 2020 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-090730- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 322 AM EDT Sat Aug 8 2020 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
Nearby
Beach Hazards Statements in Maine, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.